Alert archive / Alabama / Hard Freeze Warnings in 2011
Hard Freeze Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this hard freeze warning at Jan 12, 2011, 3:02 AM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Jan 13, 2011, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 3:02 AM CST (09:02 UTC)
- In effect from
- Jan 13, 2011, 12:00 AM CST
- Expired
- Jan 13, 2011, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS74 KMOB 120902 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 302 AM CST WED JAN 12 2011 ...HARD FREEZE WARNING TONIGHT AND HARD FREEZE WATCH THURSDAY NIGHT FOR ALL AREAS EXCEPT COASTAL PORTIONS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .ARCTIC HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL CONTINUE TO BUILD INTO THE REGION THROUGH THURSDAY. DAYTIME HIGH TEMPERATURES WILL ONLY RISE TO THE UPPER THIRTIES WELL INLAND TO LOWER TO MID FORTIES CLOSER TO THE COAST. TEMPERATURES TONIGHT DROP TO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES EXCEPT FOR LOWER TO MID TWENTIES NEAR THE IMMEDIATE COAST. TEMPERATURES WILL BE SIMILAR FOR BOTH THURSDAY AND THURSDAY NIGHT. THESE COLD TEMPERATURES WILL RESULT IN A HARD FREEZE OVER THE ENTIRE AREA EXCEPT FOR THE COASTAL PORTION OF THE COASTAL COUNTIES BOTH TONIGHT AND AGAIN THURSDAY NIGHT. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-121715- /O.NEW.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/ /O.NEW.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 302 AM CST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. TEMPERATURES TONIGHT DROP TO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES EXCEPT FOR LOWER TO MID TWENTIES NEAR THE IMMEDIATE COAST. TEMPERATURES WILL BE SIMILAR THURSDAY NIGHT. THESE COLD TEMPERATURES WILL RESULT IN A HARD FREEZE OVER THE ENTIRE AREA EXCEPT FOR THE COASTAL PORTION OF THE COASTAL COUNTIES BOTH TONIGHT AND AGAIN THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...PIPES AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION AND CAUSE PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. && $$
5 follow-up statements
067 WWUS74 KMOB 121628 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1028 AM CST WED JAN 12 2011 ...HARD FREEZE WARNING TONIGHT AND HARD FREEZE WATCH THURSDAY NIGHT FOR ALL AREAS EXCEPT COASTAL PORTIONS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .ARCTIC HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL CONTINUE TO BUILD INTO THE REGION THROUGH THURSDAY. DAYTIME HIGH TEMPERATURES WILL ONLY RISE TO THE UPPER THIRTIES WELL INLAND TO LOWER TO MID FORTIES CLOSER TO THE COAST. TEMPERATURES TONIGHT DROP TO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES EXCEPT FOR LOWER TO MID TWENTIES NEAR THE IMMEDIATE COAST. TEMPERATURES WILL BE SIMILAR FOR BOTH THURSDAY AND THURSDAY NIGHT. THESE COLD TEMPERATURES WILL RESULT IN A HARD FREEZE OVER THE ENTIRE AREA EXCEPT FOR THE COASTAL PORTION OF THE COASTAL COUNTIES BOTH TONIGHT AND AGAIN THURSDAY NIGHT. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-130030- /O.CON.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/ /O.CON.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO... RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN... WIGGINS...LUCEDALE 1028 AM CST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY. A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. TEMPERATURES TONIGHT DROP TO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES EXCEPT FOR LOWER TO MID TWENTIES NEAR THE IMMEDIATE COAST. TEMPERATURES WILL BE SIMILAR THURSDAY NIGHT. THESE COLD TEMPERATURES WILL RESULT IN A HARD FREEZE OVER THE ENTIRE AREA EXCEPT FOR THE COASTAL PORTION OF THE COASTAL COUNTIES BOTH TONIGHT AND AGAIN THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS... PIPES AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION AND CAUSE PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. && $$
761 WWUS74 KMOB 122123 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 323 PM CST WED JAN 12 2011 ...HARD FREEZE WARNING TONIGHT AND HARD FREEZE WATCH THURSDAY NIGHT FOR ALL OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A LARGE AREA OF ARCTIC HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS THE SOUTHEASTERN STATES THROUGH THURSDAY NIGHT. THE DRY COLD AIRMASS AND MOSTLY CLEAR SKIES WILL RESULT IN TEMPERATURES BOTH TONIGHT AND THURSDAY NIGHT FALLING INTO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR LOWER TWENTIES NEAR THE IMMEDIATE COAST. ALZ063-064-FLZ002-004-006-130530- /O.EXA.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/ /O.EXA.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...PACE...MILTON 323 PM CST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... TEMPERATURES TONIGHT WILL FALL INTO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY DEGREES OVER THE COASTAL COUNTIES...EXCEPT FOR LOWER TWENTIES NEAR THE IMMEDIATE COAST. SIMILAR TEMPERATURES ARE EXPECTED THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS... PIPES AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION AND CAUSE PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. && $$ ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-130530- /O.CON.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/ /O.CON.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...SARALAND...BAY MINETTE...CENTURY...FLOMATON... MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 323 PM CST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... TEMPERATURES TONIGHT WILL FALL INTO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY DEGREES OVER THE COASTAL COUNTIES...EXCEPT FOR LOWER TWENTIES NEAR THE IMMEDIATE COAST. SIMILAR TEMPERATURES ARE EXPECTED THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS... PIPES AND PLANTS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION AND CAUSE PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. && $$
990 WWUS74 KMOB 130315 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 915 PM CST WED JAN 12 2011 ...A HARD FREEZE WARNING TONIGHT AND A HARD FREEZE WATCH THURSDAY NIGHT FOR ALL OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A COLD HIGH PRESSURE CENTERED OVER THE OZARK PLATEAU WAS CONTINUING TO SEND COLD AIR INTO THE REGION ON LIGHT NORTHWEST WINDS. THE DRY COLD AIR MASS UNDER MOSTLY CLEAR SKIES WILL RESULT IN TEMPERATURES BOTH TONIGHT AND THURSDAY NIGHT FALLING INTO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR LOWER TWENTIES NEAR THE IMMEDIATE COAST AND THE BARRIER ISLANDS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131115- /O.CON.KMOB.HZ.W.0001.110113T0600Z-110113T1400Z/ /O.CON.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...SARALAND...BAY MINETTE...CENTURY...FLOMATON... MOLINO...JAY...PACE...MILTON...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 915 PM CST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST THURSDAY. A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS... PIPES AND PLANTS. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND MAY CAUSE EXPOSED PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. && $$
705 WWUS74 KMOB 131009 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 409 AM CST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... .A COLD HIGH PRESSURE CENTERED OVER THE OZARK PLATEAU WAS CONTINUING TO SEND COLD AIR INTO THE REGION ON LIGHT NORTHWEST WINDS. THE DRY COLD AIR MASS UNDER MOSTLY CLEAR SKIES WILL RESULT IN TEMPERATURES TONIGHT FALLING INTO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR LOWER TWENTIES NEAR THE IMMEDIATE COAST AND THE BARRIER ISLANDS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131815- /O.UPG.KMOB.HZ.A.0001.110114T0600Z-110114T1400Z/ /O.NEW.KMOB.HZ.W.0002.110114T0600Z-110114T1400Z/ /O.CON.KMOB.HZ.W.0001.000000T0000Z-110113T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 409 AM CST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS...PIPES AND PLANTS. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND MAY CAUSE EXPOSED PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. && $$
644 WWUS74 KMOB 131337 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 737 AM CST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... .A COLD HIGH PRESSURE CENTERED OVER THE OZARK PLATEAU WAS CONTINUING TO SEND COLD AIR INTO THE REGION ON LIGHT NORTHWEST WINDS. THE DRY COLD AIR MASS UNDER MOSTLY CLEAR SKIES WILL RESULT IN TEMPERATURES TONIGHT FALLING INTO THE UPPER TEENS OVER INLAND AREAS AND AROUND TWENTY OVER COASTAL COUNTIES...EXCEPT FOR LOWER TWENTIES NEAR THE IMMEDIATE COAST AND THE BARRIER ISLANDS. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132145- /O.EXP.KMOB.HZ.W.0001.000000T0000Z-110113T1400Z/ /O.CON.KMOB.HZ.W.0002.110114T0600Z-110114T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 737 AM CST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... ...HARD FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING... THE HARD FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH AND WARNING MEANS TEMPERATURES OF 20 DEGREES OR LOWER ARE EXPECTED. CHECK ON THE ELDERLY AND PROTECT PETS... PIPES AND PLANTS. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND MAY CAUSE EXPOSED PIPES TO BURST. EVERYONE SHOULD TAKE ADEQUATE SAFETY PRECAUTIONS WITH THEIR HEATING SYSTEMS...AND MAKE SURE TO UTILIZE CARBON MONOXIDE DETECTORS IN ENCLOSED SPACES. MAKE SURE SPACE HEATERS ARE NOT LEFT UNATTENDED AND ARE NOT USED NEAR FLAMMABLE MATERIALS SUCH AS CURTAINS OR BED COVERINGS. && $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Jan 11, 3:58 PM CST, 11 hours 4 minutes earlier.
Area forecast discussion, Jan 11, 3:58 PM CST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CST TUE JAN 11 2011
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SKIES HAVE RAPIDLY
CLEAR FROM WEST TO EAST THIS AFTERNOON AS THE MUCH COLDER AND DRIER
ARCTIC AIR MASS BEGINS TO MOVE INTO TO THE AREA. THE CENTER OF THE
1046MB ARCTIC HIGH WILL BE LOCATED OVER NEBRASKA/KANSAS TONIGHT WHICH
MEANS WE WILL KEEP A RATHER TIGHT PRESSURE GRADIENT THROUGH THE
NIGHT. WINDS STAY BREEZY THROUGH MOST OF THE NIGHT WITH 1000-850MB
THICKNESSES DROPPING TO AROUND 1280M BY TOMORROW MORNING. EXPECTING
LOWS TO DROP INTO LOW TO MID 20S ACROSS THE AREA...EXCEPT UPPER 20S
ALONG THE IMMEDIATE COAST. WITH A 10-15 MPH BREEZE EXPECTED THROUGH
THE NIGHT...WE WILL LIKELY SEE WIND CHILLS IN THE TEENS TOMORROW
MORNING.
WEDNESDAY AND THURSDAY WILL BE DRY BUT VERY CHILLY ACROSS THE FORECAST
AREA AS THE ARCTIC HIGH SLOWLY SHIFTS SOUTH AND EAST. TENDED TO GO ON
THE COOL SIDE OF GUIDANCE FOR HIGH TEMPERATURES...ESPECIALLY
CONSIDERING THERE IS A SNOW PACK STILL ACROSS NORTH AL/MS AND
TENNESSEE WHICH MAY ALLOW FOR A LITTLE LESS MODIFICATION OF THE
AIRMASS AS IT MOVES OUR WAY. HIGHS FORECAST ONLY TO BE IN THE LOW TO
MID 40S WED AND ONLY A FEW DEGREES WARMER ON THU. VERY COLD NIGHTS
EXPECTED BOTH WED/THU NIGHT. THE ARCTIC HIGH SHOULD BE CENTERED OVER
ARKANSAS ON THURSDAY MORNING...WHICH MEANS WE MAY NOT FULLY DECOUPLE.
MODELS ALSO HINT AT SOME MID AND HIGH LEVEL CLOUDS MOVING ACROSS THE
AREA LATE WEDNESDAY NIGHT AS A POSITIVELY TITLED SHORTWAVE MOVES INTO
TEXAS. GUIDANCE HAS HAD A TENDENCY TO ALSO BE A LITTLE TOO COLD WITH
PERIODS OF UPPER LEVEL CLOUDS MOVING THROUGH...SO DID NOT GO AS COLD
AS THE MAV...BUT IT WILL BE COLD NONETHELESS WITH LOWS AROUND 20
INTERIOR TO MID 20S ON THE BEACHES. IF THE CLOUD COVER IS SPARSE...
THEN SOME UPPER TEENS ARE POSSIBLE IN THE INTERIOR. WILL HAVE TO
MONITOR FOR A POTENTIAL HARD FREEZE. FRIDAY MORNING MAY ACTUALLY BE
THE COLDEST MORNING AND THE BEST CHANCE AT A WIDESPREAD HARD FREEZE
WITH CLEAR SKIES EXPECTED AND THE CENTER OF THE ARCTIC HIGH SITTING
ON TOP OF THE REGION. WENT BELOW GUIDANCE FOR THIS PERIOD...WITH
WIDESPREAD UPPER TEENS EXPECTED INLAND WITH LOWER 20S CLOSE TO THE
COAST.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...TEMPERATURES WILL MODERATE
OVER THE WEEKEND AS SFC HIGH PRESSURE MOVES TO THE EAST OF THE AREA.
THE MAJORITY OF THE WEEKEND LOOKS DRY BUT GLOBAL MODELS DEPICT A
WEAKENING SHORTWAVE MOVING THROUGH THE AREA LATE IN THE WEEKEND WITH
A SLIGHT CHANCE OF SHOWERS. A MUCH MORE POTENT TROUGH DEVELOPS OVER
THE PLAINS EARLY NEXT WEEK...SENDING A COLD FRONT TOWARD THE AREA
LATE IN THE PERIOD WITH INCREASING CHANCES OF RAIN AND POSSIBLY A
FEW THUNDERSTORMS. 13/JC
&&
.AVIATION (18Z ISSUANCE)...VFR CONDITIONS THROUGH 18Z WED. SCT
CLOUDS FROM 2K TO 25K FT THROUGH 01Z WED FOLLOWED BY MOST CLR SKIES
LATER THIS EVENING AND OVERNIGHT CONTINUING THROUGH 18Z WED.
NORTHWESTERLY WINDS AT 10 TO 20 KTS WILL CONTINUE THROUGH 01Z WED
THEN DECREASE TO AROUND 10 KNOTS THROUGH 15Z WED...INCREASING TO 10
TO 15 KNOTS WITH GUSTS TO 18 KTS 15Z THROUGH 18Z WED. 32/EE
&&
.MARINE...NORTHERLY WINDS INCREASING TO 20 TO 25 KNOTS LATE THIS
AFTERNOON AND TONIGHT. THE STRONG OFFSHORE FLOW CONTINUES THROUGH
EARLY THURSDAY...BECOMING NORTHEAST AT 10 TO 15 KNOTS THURSDAY NIGHT
THROUGH EARLY SATURDAY...FOLLOWED BY A LIGHT EAST TO SOUTHEAST WIND
LATER IN THE WEEKEND. SEAS WILL BUILD TO 4 TO 6 FEET OUT TO 20 NM
AND 6 TO 8 FEET FROM 20 TO 60 NM OUT WITH ROUGH CONDITIONS ON INLAND
BAYS AND SOUNDS. A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE
THIS AFTERNOON CONTINUING THROUGH EARLY THURSDAY. 32/EE
&&
.FIRE WEATHER...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE AREA
THROUGH MIDWEEK AS HIGH PRESSURE BUILDS INTO THE AREA. WITH DEWPOINTS
DROPPING INTO THE LOW TEENS AND SINGLE DIGITS WEDNESDAY AND THURSDAY
AFTERNOON...RELATIVE HUMIDITIES WILL DROP INTO THE 20S ACROSS THE ENTIRE
REGION. DISPERSIONS WILL BE HIGH ON WEDNESDAY AFTERNOON DUE TO STRONG
TRANSPORT WINDS...BUT WILL DIMINISH ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 23 43 21 44 / 00 00 00 00
PENSACOLA 26 44 24 45 / 00 00 00 00
DESTIN 30 45 25 46 / 00 00 00 00
EVERGREEN 23 40 19 43 / 00 00 00 00
WAYNESBORO 22 39 20 42 / 00 00 00 00
CAMDEN 21 39 19 42 / 00 00 00 00
CRESTVIEW 24 44 22 46 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 11, 4:32 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 432 AM CST TUE JAN 11 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 432 AM CST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT ARCTIC HIGH PRESSURE BUILDING INTO THE REGION WILL BRING COLD TEMPERATURES TO THE AREA WITH OVERNIGHT LOWS RANGING FROM THE LOWER TO MID TWENTIES OVER INLAND AREAS WITH MID TO UPPER TWENTIES NEAR THE COAST. ALTHOUGH TEMPERATURES TONIGHT ARE EXPECTED TO REMAIN ABOVE LOCAL HARD FREEZE CRITERIA OF TWENTY DEGREES...RESIDENTS WILL NEED TO TAKE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE VEGETATION AND OTHER ITEMS VULNERABLE TO THE SUB FREEZING TEMPERATURES. NORTHERLY WINDS OVER THE MARINE AREA WILL BECOME STRONG LATE THIS AFTERNOON AND PERSIST OVERNIGHT...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLIGHTLY COLDER TEMPERATURES ARE EXPECTED OVER THE AREA WEDNESDAY NIGHT AND THURSDAY NIGHT WHICH MAY RESULT IN A HARD FREEZE OVER INLAND AREAS. STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL SUBSIDE THURSDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE UNTIL THE STRONG WINDS SUBSIDE. THERE IS AN INCREASED RISK FOR WILDFIRES OVER THE NORTHWEST FLORIDA PANHANDLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:02 AM CST | Hard Freeze Watch | MOB | 25 hr | |
| Jan 12, 6:37 AM CST | Red Flag Warning | MOB | 34 hr | |
| Jan 12, 5:46 PM CST | Fire Weather Watch | MOB | 37 hr |
Nearby
Hard Freeze Warnings in Alabama, 2011Hard Freeze Warnings in Mississippi, 2011Hard Freeze Warnings in Florida, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.